Louisiana, 2006

Heavy Rain in Louisiana, August 24, 2006

August 24, 2006 · NWS LIX · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 24, 2:11 AM CST, 10 hours 19 minutes earlier.

Area forecast discussion, Aug 24, 2:11 AM CST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 AM CDT THU AUG 24 2006

.DISCUSSION...FAIRLY WET PATTERN LOOKS TO CONTINUE ACROSS THE AREA
INTO THE WEEKEND PERIOD. LINGERING FRONTAL BOUNDARY REMAINS
STALLED NORTH OF THE FORECAST AREA AND IS NOT EXPECTED TO MOVE
MUCH FURTHER SOUTHWARD. AIRMASS ACROSS THE REGION IS VERY
SATURATED AIDED BY A GOOD SOUTHERLY COMPONENT IN THE LOW LEVELS.
WEAK DISTURBANCES ALOFT ALSO CONTINUE TO DRIFT WESTWARD ACROSS THE
AREA UNDERNEATH A WEAK RIDGE PATTERN OCCUPYING THE LOWER SOUTHEAST
STATES. WITH DIURNAL HEATING IN PLAY...THIS POINTS TO HIGHER THAN
NORMAL RAIN CHANCES FOR TODAY AND CONTINUING THROUGH SAT BEFORE
THE UPPER RIDGE BEGINS TO STRENGTHEN SOME ACROSS THE REGION. RAIN
CHANCES THOUGH LOOK TO REMAIN IN THE FORECAST INTO NEXT WEEK AS A
PREDOMINANTLY TROPICAL AIR MASS PERSISTS COMBINED WITH NORMAL
DAYTIME HEATING LEADING TO DAILY MAINLY AFTERNOON CONVECTION.
TEMPERATURES FOR THE MOST PART ALSO LOOK TO REMAIN NEAR NORMAL
WELL INTO NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  72  89  72 /  60  30  60  30
BTR  91  73  90  74 /  60  30  60  30
MSY  90  77  89  76 /  60  30  60  30
GPT  89  75  89  75 /  60  30  60  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, Aug 24, 10:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU AUG 24 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST.
HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON
ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST.
JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER
JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER
TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-LOWER
PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS A DEEP TROPICAL AIR MASS REMAINS IN PLACE ACROSS THE
OUTLOOK AREA. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
LOCALLY STRONG STORMS ARE POSSIBLE WITH THE PRIMARY HAZARDS BEING
HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS
TO 30 MPH.

WATERSPOUTS WILL ALSO BE POSSIBLE TODAY UNDER DEVELOPING SHOWERS
AND THUNDERSTORMS OVER THE COASTAL WATERS AND ON LARGER INLAND
BODIES OF WATER. MARINERS ARE URGED TO NAVIGATE SAFELY AWAY FROM
ANY SIGHTED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AND
SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED FRIDAY OR SATURDAY.

SCATTERED THUNDERSTORMS ARE THEN POSSIBLE SUNDAY THROUGH WEDNESDAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, St. Bernard

When
August 24, 12:30 PM CST to 3:30 PM CST
Where
St. Bernard County, Chalmette
Reported by
EMERGENCY MANAGER
Coordinates
29.874, -89.824 (the zone’s center; the record gives no point)

Heavy rainfall of 2 to 4 inches caused extensive street flooding in St. Bernard Parish.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531601.